# SDR 2005FA0001578

- Difficulty date: April 15, 2005
- Submitted: December 5, 2005
- Operation: General aviation
- Aircraft: N56395
- Make and model: Maule M-5-235C
- Aircraft serial: 7335C
- Aircraft time: 1,350 hours
- Engine: Lyc O540*
- System (JASC): 5310 · Fuselage Main, Structure
- Part: Tube
- Condition: Corroded
- Location: Fuselage
- Part time: 1,350 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ANNUAL INSPECTION DISCOVERED WIDESPREAD CORROSION OF 4130 STEEL FUSELAGE STRUCTURE.  LOWER DOOR POST TUBES WERE CORRODED NEARLY THROUGH, RENDERING AIRPLANE UNAIRWORTHY. SIGNIFICANT PORTIONS OF APPARENT ORIGINAL YELLOW FIBERGLASS INSTALLATION WERE WET.  AIRCRAFT WAS KEPT OUTSIDE.  MOISTURE MIGHT HAVE ENTERED THROUGH WING ROOT, WITH PROBLEM POSSIBLY COMPOUNDED BY HEADLINER BEING FACTORY SALINE-IMPREGNATED (FOR FIRE RESISTANCE), AND BY WICKING OF MOISTURE BY FIBERGLASS INSULATION.  THE MOST SIGNIFICANT CORROSION WAS NOT VISIBLE WITHOUT TEARING OUT INTERIOR THAT IS NOT TYPICALLY AND CONVENIENTLY REMOVABLE.  AC HAD BEEN FLOATPLANE, SEASONALLY, SINCE 1999.
